Alert archive / Missouri / Tornado Warnings in 1995
Tornado Warning 24, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Nov 10, 1995, 5:33 PM CST for Pulaski County, Missouri. It was in force for 27 min.
The area
The counties it named.
The facts
- Issued
- Nov 10, 1995, 5:33 PM CST (23:33 UTC)
- Expired
- Nov 10, 1995, 6:00 PM CST
- In force
- 27 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 102333 TORSGF MOC169-110000- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 533 PM CST FRI NOV 10 1995 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 600 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL MISSOURI ...PULASKI COUNTY AT 531 PM CST WEATHER SERVICE RADAR INDICATED A TORNADO 13 MILES EAST OF LEBANON NEAR HAZLEGREEN. THIS STORM WAS MOVING EAST AT 35 MPH AND WILL MOVE INTO PULASKI COUNTY SOUTH OF BUCKHORN INTO THE FORT LEONARD WOOD TRAINING AREA. IF YOU ARE BUCKHORN OR WESTERN PULASKI COUNTY...SEEK SHELTER IMMEDIATELY! THIS IS A DANGEROUS STORM! IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. MS/JG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Nov 10, 1:24 PM CST, 4 hours 9 minutes earlier.
Area forecast discussion, Nov 10, 1:24 PM CST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 125 PM CST FRI NOV 10 1995 PROBLEM NOW WHEN TO END PCPN AND TEMPS SATURDAY. WILL MAKE THIS SHORT DUE TO TOR #1055. ATM RIPE FOR STG CONVECTION THIS AFTERNOON AS CDFNT BUMPS INTO VERY WARM AND MOIST AIR. AS IF THAT WAS NOT ENOUGHT...HELICITY VALUES ARE IMPRESSIVE. CONVECTION STARTING TO BREAK OUT IN NW/W PTNS OF FA ATTM...BUT NOT SEVERE. TRW SHOULD INC IN INTENSITY AS FRONT PUSHES SE INTO MORE FAVORABLE ATMOSPHERE. 12Z MODELS WERE IN QUITE GOOD AGREEMENT CONSIDERING STRENGTH OF SYSTEM. SUBTLE DIFFERENCES IN POSITIONING OF H5 VORT MAX DURING NEXT 24 HOURS WITH AVN THE COMPROMISE SOLUTION. FRONT SHOULD MAKE IT TO STL-FSM LINE BY 00Z AND THEN SYSTEM WILL INTENSIFY AS IT MOVES INTO THE OH VALLEY. GOOD SURGE OF COLD AIR BEHIND FRONT AND EXPECT PCPN TO END AS SNOW OVER MOST OF FA. NOT MUCH IN THE WAY OF ACCUMULATION EXPECTED EXCEPT FOR GRASSY AREAS. CURRENT FORECAST OF MINOR ACCUMULATIONS OVER NRN 1/3 OF FA REASONABLE. SHOULD SEE PCPN END IN JLN AREA AROUND MIDNIGHT AND OVER REMAINDER OF FA BY SUNRISE. COULD BE A LINGERING FLURRY/SNOW SHOWER OVER EXTREME NE PORTION OF FA AFTER SR SAT...BUT SHOULD BE SHORT-LIVED. QUESTION AS TO TEMPS SAT AM THROUGH SUN AM: MODELS TRY TO SHUNT COLD AIR TO THE EAST RAPIDLY WITH WAA SETTING UP AGAIN BY 12 SUN. H8 TEMPS HOWEVER...DO NOT WARM UNTIL SUN EVE. THUS..WILL STAY COOL ON TEMPS. SGF 32/39 28/52 36 0862- JLN 30/40 30/54: 38 0851- MS
In the hours before
Special weather statement, Nov 10, 12:54 PM CST, 4 hours 39 minutes before
MOZ056>058-068>071-079>083-088>098-101>106-102055- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1254 PM CST FRI NOV 10 1995 ...TORNADO WATCH #1055 IN EFFECT UNTIL 700 PM CST... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR A LARGE PORTION OF SOUTHWEST AND SOUTH CENTRAL MISSOURI EFFECTIVE UNTIL 700 PM CST. A STRONG COLD FRONT WAS LOCATED FROM BETWEEN COLUMBIA AND SEDALIA SOUTHWEST TO BETWEEN JOPLIN AND CHANUTE. THE AIRMASS AHEAD OF THIS FRONT WAS UNSTABLE AND THUNDERSTORMS WILL DEVELOP RAPIDLY THIS AFTERNOON AS THE FRONT MOVES SOUTHEAST INTO SOUTHERN MISSOURI. THE WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WERE ALSO FAVORABLE FOR TORNADO DEVELOPMENT. THIS WATCH INCLUDES THE CITIES OF SPRINGFIELD...BRANSON...CAMDENTON... CASSVILLE...HOUSTON...LEBANON...ROLLA...AND WEST PLAINS. THE KEY TO SURVIVAL IS ADVANCED PLANNING. YOU SHOULD KNOW WHERE THE SAFEST AREAS OF YOUR HOME OR BUSINESS ARE...SUCH AS INTERIOR ROOMS ON THE LOWEST FLOOR POSSIBLE. DURING A TORNADO WATCH...BE READY TO MOVE TO A SHELTER BELOW GROUND OR TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE IF A WARNING IS ISSUED OR IF A TORNADO IS SIGHTED. STAY TUNED TO NOAA WEATHER RADIO...RADIO OR TELEVISION FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. SUTTON
Special weather statement, Nov 10, 12:55 PM CST, 4 hours 38 minutes before
MOZ056>058-068>071-079>083-088>098-101>106-102055- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1254 PM CST FRI NOV 10 1995 ...TORNADO WATCH #1055 IN EFFECT UNTIL 700 PM CST... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR A LARGE PORTION OF SOUTHWEST AND SOUTH CENTRAL MISSOURI EFFECTIVE UNTIL 700 PM CST. A STRONG COLD FRONT WAS LOCATED FROM BETWEEN COLUMBIA AND SEDALIA SOUTHWEST TO BETWEEN JOPLIN AND CHANUTE. THE AIRMASS AHEAD OF THIS FRONT WAS UNSTABLE AND THUNDERSTORMS WILL DEVELOP RAPIDLY THIS AFTERNOON AS THE FRONT MOVES SOUTHEAST INTO SOUTHERN MISSOURI. THE WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WERE ALSO FAVORABLE FOR TORNADO DEVELOPMENT. THIS WATCH INCLUDES THE CITIES OF SPRINGFIELD...BRANSON...CAMDENTON... CASSVILLE...HOUSTON...LEBANON...ROLLA...AND WEST PLAINS. THE KEY TO SURVIVAL IS ADVANCED PLANNING. YOU SHOULD KNOW WHERE THE SAFEST AREAS OF YOUR HOME OR BUSINESS ARE...SUCH AS INTERIOR ROOMS ON THE LOWEST FLOOR POSSIBLE. DURING A TORNADO WATCH...BE READY TO MOVE TO A SHELTER BELOW GROUND OR TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE IF A WARNING IS ISSUED OR IF A TORNADO IS SIGHTED. STAY TUNED TO NOAA WEATHER RADIO...RADIO OR TELEVISION FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. SUTTON
Special weather statement, Nov 10, 12:59 PM CST, 4 hours 34 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111200- HAZARDOUS WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST FRI NOV 10 1995 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR . ...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING ACROSS SOUTHWEST AND SOUTH CENTRAL MISSOURI... A STRONG COLD FRONT AND ASSOCIATED MID LEVEL STORM SYSTEM WILL MOVE INTO THE OZARKS THIS AFTERNOON AND TONIGHT. PLENTY OF MOIST AIR HAD MOVED NORTH IN ADVANCE OF THIS SYSTEM INTO ARKANSAS...MISSOURI AND SOUTHEAST KANSAS FRIDAY MORNING. MULTIPLE UPPER LEVEL JET STREAKS WERE ALSO INDICATED OVER THE MID MISSISSIPPI VALLEY THIS MORNING. SHOWERS AND THUNDERSTORMS HAD BEGUN TO DEVELOP OVER PORTIONS OF WEST CENTRAL MISSOURI EARLY THIS AFTERNOON ALONG THE COLD FRONT. THE PRECIPITATION WILL BECOME MORE WIDESPREAD AND STRENGTHEN THIS AFTERNOON AS THE FRONT MOVES INTO THE WARM AND MOIST AIRMASS. THE STRONG ATMOSPHERIC DYNAMICS...MOISTURE AND INSTABILITY WILL CAUSE SOME OF THE STORMS TO BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND AND TORNADOES POSSIBLE. WHILE SEVERE THUNDERSTORMS ARE POSSIBLE SOUTH OF A LINE FROM COLUMBUS KANSAS TO WARSAW MISSOURI THIS AFTERNOON...THE BEST CHANCES APPEAR TO BE SOUTH OF INTERSTATE 44 BETWEEN 400 AND 1000 PM. SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED LATE THIS AFTERNOON IN SOUTHWEST AND CENTRAL MISSOURI AND THIS EVENING OVER SOUTH CENTRAL MISSOURI. EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS AND LATER STATEMENTS AND BE PREPARED TO ACTIVATE RAPIDLY. . IN ADDITION TO THE SEVERE THUNDERSTORM THREAT TODAY...A MUCH COLDER AIRMASS WILL MOVE INTO THE MID MISSISSIPPI VALLEY TONIGHT. AS A RESULT THE PRECIPITATION THIS EVENING WILL CHANGE OVER TO A MIX OF RAIN AND SNOW AND THEN ALL SNOW BEFORE ENDING. MINOR ACCUMULATIONS OF SNOW ON GRASSY AND EXPOSED SURFACES MAY OCCUR...ESPECIALLY NORTH AND EAST OF A WARSAW TO EMINENCE LINE. MAJOR TRAVEL PROBLEMS ARE NOT EXPECTED DUE TO GROUND WARMTH...HOWEVER A FEW SLICK SPOTS MAY DEVELOP OVERNIGHT ON BRIDGES AND OVERPASSES. SUTTON
Special weather statement, Nov 10, 1:00 PM CST, 4 hours 33 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111200- HAZARDOUS WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST FRI NOV 10 1995 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR . ...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING ACROSS SOUTHWEST AND SOUTH CENTRAL MISSOURI... A STRONG COLD FRONT AND ASSOCIATED MID LEVEL STORM SYSTEM WILL MOVE INTO THE OZARKS THIS AFTERNOON AND TONIGHT. PLENTY OF MOIST AIR HAD MOVED NORTH IN ADVANCE OF THIS SYSTEM INTO ARKANSAS...MISSOURI AND SOUTHEAST KANSAS FRIDAY MORNING. MULTIPLE UPPER LEVEL JET STREAKS WERE ALSO INDICATED OVER THE MID MISSISSIPPI VALLEY THIS MORNING. SHOWERS AND THUNDERSTORMS HAD BEGUN TO DEVELOP OVER PORTIONS OF WEST CENTRAL MISSOURI EARLY THIS AFTERNOON ALONG THE COLD FRONT. THE PRECIPITATION WILL BECOME MORE WIDESPREAD AND STRENGTHEN THIS AFTERNOON AS THE FRONT MOVES INTO THE WARM AND MOIST AIRMASS. THE STRONG ATMOSPHERIC DYNAMICS...MOISTURE AND INSTABILITY WILL CAUSE SOME OF THE STORMS TO BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND AND TORNADOES POSSIBLE. WHILE SEVERE THUNDERSTORMS ARE POSSIBLE SOUTH OF A LINE FROM COLUMBUS KANSAS TO WARSAW MISSOURI THIS AFTERNOON...THE BEST CHANCES APPEAR TO BE SOUTH OF INTERSTATE 44 BETWEEN 400 AND 1000 PM. SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED LATE THIS AFTERNOON IN SOUTHWEST AND CENTRAL MISSOURI AND THIS EVENING OVER SOUTH CENTRAL MISSOURI. EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS AND LATER STATEMENTS AND BE PREPARED TO ACTIVATE RAPIDLY. . IN ADDITION TO THE SEVERE THUNDERSTORM THREAT TODAY...A MUCH COLDER AIRMASS WILL MOVE INTO THE MID MISSISSIPPI VALLEY TONIGHT. AS A RESULT THE PRECIPITATION THIS EVENING WILL CHANGE OVER TO A MIX OF RAIN AND SNOW AND THEN ALL SNOW BEFORE ENDING. MINOR ACCUMULATIONS OF SNOW ON GRASSY AND EXPOSED SURFACES MAY OCCUR...ESPECIALLY NORTH AND EAST OF A WARSAW TO EMINENCE LINE. MAJOR TRAVEL PROBLEMS ARE NOT EXPECTED DUE TO GROUND WARMTH...HOWEVER A FEW SLICK SPOTS MAY DEVELOP OVERNIGHT ON BRIDGES AND OVERPASSES. SUTTON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:56 PM CST | Severe Thunderstorm Warning | SGF | Jasper | 34 min |
| Nov 10, 3:07 PM CST | Severe Thunderstorm Warning | SGF | Dade | 38 min |
| Nov 10, 3:26 PM CST | Tornado Warning | SGF | Dade | 19 min |
| Nov 10, 3:30 PM CST | Severe Thunderstorm Warning | SGF | Jasper | 30 min |
| Nov 10, 3:35 PM CST | Severe Thunderstorm Warning | SGF | Benton | 25 min |
| Nov 10, 3:43 PM CST | Severe Thunderstorm Warning | SGF | Dade, Polk | 32 min |
| Nov 10, 4:21 PM CST | Severe Thunderstorm Warning | SGF | Dallas, Greene | 69 min |
| Nov 10, 4:41 PM CST | Severe Thunderstorm Warning | SGF | Laclede | 49 min |
| Nov 10, 4:41 PM CST | Severe Thunderstorm Warning | SGF | Lawrence | 49 min |
| Nov 10, 4:46 PM CST | Severe Thunderstorm Warning | SGF | McDonald | 44 min |
| Nov 10, 5:03 PM CST | Tornado Warning | SGF | Laclede | 42 min |
| Nov 10, 5:29 PM CST | Severe Thunderstorm Warning | SGF | Greene | 31 min |
| Nov 10, 5:40 PM CST | Severe Thunderstorm Warning | SGF | Christian, Webster | 65 min |
| Nov 10, 5:40 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 65 min |
| Nov 10, 5:45 PM CST | Tornado Warning | SGF | Laclede | 15 min |
| Nov 10, 5:57 PM CST | Tornado Warning | SGF | Pulaski | 33 min |
Nearby
Tornado Warnings in Missouri, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.